MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth unavailable.Patient weight unavailable.Device evaluation: the device was returned to the manufacturer and evaluated by a cross functional engineering team on 30 july 2020.The device tip appeared to be in good condition with no kinks, wrinkles or other damage.There was material identified in the balloon port.No damage was identified to the extruded tubing, and the skived area in the hub and proximal adhesive looked to be in good condition.The team attempted to load an 0.035 guide wire through the tip of the device; material appeared in the lumen and increased resistance was noted.The guide wire stopped in the area of the strain relief of the device (the strain relief is just distal to the hub of the device, and is designed to prevent kinks in the area).Next, the team attempted to load an 0.018 guide wire.This size guide wire successfully passed through the strain relief area and was able to retrieve the material seen at the balloon port.The team again attempted to load an 0.035 guide wire again from both the proximal and distal ends of the device; the guide wire would not pass through the device, resistance was felt under the strain relief.The strain relief was then removed for examination.Excessive adhesive was found at the distal end of the strain relief.The bridge balloon is produced and assembled by the manufacturer's supplier and this failure has been determined to be production process related.
 
Event or Problem Description
A lead extraction procedure was scheduled to remove one right ventricular (rv) lead due to non function.Prior to beginning, a spectranetics bridge occluding balloon was being prepped to be used in the event an emergency occurred during the procedure.However, while attempting to place the bridge balloon on the guide wire, it would not thread onto the wire.The wire reportedly stopped approximately 2-3 inches from the device''s tip.The bridge balloon was then turned around to see if the wire would thread through the opposite way but stopped in approximately the same area.A new bridge balloon was obtained, and successfully placed on the wire.The procedure was completed with no reported patient harm.This report is being submitted due to this failure contributing to a serious injury if it were to recur during an adverse event.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10370911
Report Number1721279-2020-00156
Device Sequence Number10969013
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)220601(10)FMN20E27A
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN20E27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Date Report Sent to FDA01/01/2005